MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO TISSLIB BLADE UP *EA; ORTHOPAEDIC KNIFE

DEPUY MITEK LLC US ARTHRO TISSLIB BLADE UP *EA; ORTHOPAEDIC KNIFE
Catalog Number 214623
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.Visual observation confirms the device is broken into two pieces, separated at the shaft-handle interface.The device appears worn; the color of the handle is faded and the laser etch on the shaft is slightly faded.This failure can be attributed to the user technique where excessive force was applied on the device causing it to break.A batch record review has been conducted for this lot of 24 pieces that were manufactured in 2013 and the results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed one dis-similar complaint for this lot.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales representative that the during a shoulder repair the customer's tissue liberator blade up broke in half while in the patient.The surgeon removed all the pieces and no x-rays were done.The surgeon completed the procedure with another like device with no patient consequences or delays.Additional information received by mitek complaints on (b)(6) 2015: the sales rep confirmed that the device broke where the handle meets the metal shaft.

Common Device Name
ORTHOPAEDIC KNIFE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7847997
Report Number1221934-2018-54599
Device Sequence Number1573569
Product Code NBH
UDI-Device Identifier10886705004065
UDI-Public10886705004065
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number214623
Device Lot Number13C02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2015
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1